Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2011, 7:26 PM CDT for 8 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 7:26 PM CDT (00:26 UTC)
- Expired
- Apr 27, 2011, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:36 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KOHX 280026
SVROHX
TNC035-041-049-133-141-175-177-185-280100-
/O.NEW.KOHX.SV.W.0157.110428T0026Z-110428T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DEKALB COUNTY IN MIDDLE TENNESSEE...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 723 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND QUARTER SIZE HAIL. THE STORM WAS NEAR
SPENCER...MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTEREY...
CROSSVILLE...
FAIRFIELD GLADE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3592 8470 3577 8517 3576 8524 3574 8526
3562 8562 3584 8576 3631 8508
TIME...MOT...LOC 0026Z 249DEG 58KT 3578 8551
$$
211 follow-up statement
111
WWUS54 KOHX 280101
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT WED APR 27 2011
TNC035-041-049-133-141-175-177-185-280109-
/O.EXP.KOHX.SV.W.0157.000000T0000Z-110428T0100Z/
WARREN TN-WHITE TN-DEKALB TN-CUMBERLAND TN-PUTNAM TN-VAN BUREN TN-
OVERTON TN-FENTRESS TN-
801 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FENTRESS...
SOUTHEASTERN OVERTON...NORTHERN VAN BUREN...SOUTHEASTERN PUTNAM...
CUMBERLAND...SOUTHEASTERN DEKALB...WHITE AND NORTHEASTERN WARREN
COUNTIES WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING WAS LOCATED 12 MILES NORTH OF
CROSSVILLE AND HAD WEAKENED IN INTENSITY...AS IT CONTINUED MOVING TO
THE NORTHEAST.
LAT...LON 3592 8470 3577 8517 3576 8524 3574 8526
3562 8562 3584 8576 3631 8508
TIME...MOT...LOC 0059Z 249DEG 58KT 3597 8489
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:39 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 27, 6:39 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT WED APR 27 2011 .UPDATE...FOR 00Z TAFS. && .AVIATION... WIDESPREAD SHOWERS AND STORMS BRIEFLY BRINGING VSBYS/CEILINGS DOWN TO MVFR/IFR WILL DISSIPATE OVERNIGHT BUT CEILINGS MAY STAY LOW PERIODICALLY THRU 12Z-14Z. AFT THAT TIME...VFR CONDITIONS EXPECTED BNA/CSV THRU 00Z FRI. WINDS WILL BECOMING GUSTY AT TIMES. && .PREV DISCUSSION... /ISSUED 348 PM CDT WED APR 27 2011/ DISCUSSION... SIGNIFICANT ONGOING WEATHER EVENT EXPECTED TO WRAP UP OVERNIGHT AS FRONTAL BOUNDARY PASSES. FRONT CURRENTLY ACROSS EASTERN AR/LA WILL MOVE EAST AS SFC LOW MOVES RAPIDLY INTO SOUTHERN IL BY 00Z. IN THE MEANTIME THERMODYNAMIC PARAMETERS REMAIN ON THE VERY HIGH END ALTHOUGH SFC BASED INSTABILITY NOT RECOVERED TOO WELL. WELL DEFINED WARM FRONT ACROSS NORTH AL HOWEVER EXPECTED TO LIFT NORTH AND RECHARGED SFC BASED JUICE. THIS WILL LEAVE AREA IN VERY HIGH CHANCE FOR SEVERE THUNDERSTORMS AND ISO TORNADOES THRU MIDNIGHT OR SO...ENDING EAST. PLAN ON KILLING WIND ADVISORY. FRONT PASSES BNA LATE THIS EVENING AND CSV JUST AFTER MIDNIGHT. WIDESPREAD SHOWERS/STORMS WILL DECREASE OVERNIGHT AS BIGTIME DRYING SLIDES IN BEHIND FRONT. WHILE SEVERE STORMS/SHORT-FUSE FLOODING WILL END...RIVERS/CREEKS WILL REMAIN NEAR OR ABOVE FLOOD WELL INTO SATURDAY...ESPECIALLY AROUND BNA AND WEST WHERE 5 TO 7 INCHES OF RAIN FELL THROUGHOUT THE LAST 2-3 DAYS. ON THU...DRY WX EXPECTED TO RETURN AREA-WIDE BUT SHARP UPPER TROF SLIDING BY THU NIGHT MAY BRING A FEW SHOWERS TO THE EXTREME NORTH BUT THATS ABOUT IT. ON FRI...ML/UL RIDGE FINALLY TAKES HOLD LATE... COMBINING WITH SFC/LL HIGHS. THESE FEATURES PRETTY MUCH RULE THRU SAT NIGHT...WITH NEXT FRONTAL BOUNDARY SETTING UP ACROSS THE MS RIVER VALLEY TOWARD 12Z SUN. A FEW STORMS MAY SPILL INTO THE EXTREME NORTHWEST BEFORE 12Z BUT THE MAIN AFFECTS WILL BE FELT MORE-SO SUN THRU MON AS THIS FRONTAL BOUNDARY PASSES. FRONT PASSING WITH GOOD BIT OF INSTABILITY AND A DECENT TRAILING UL TROF. EXPECT AT LEAST SCT TSTORMS THRU THAT PERIOD. THINGS CLEAR OUT MONDAY RETURNING DRY WEATHER...HOLDING INTO MID- LATE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Apr 27, 4:47 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 AM CDT WED APR 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE TODAY AND THIS EVENING. A MODERATE RISK EXISTS OVER MOST OF THE REMAINDER OF THE MID STATE. LONG TRACKED STRONG TO VIOLENT TORNADOES ARE POSSIBLE TODAY AND THIS EVENING... ALONG WITH DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. HEAVY RAINFALL WILL LIKELY CAUSE SOME AREA CREEKS, STREAMS AND RIVERS TO REACH...OR APPROACH...FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Apr 27, 6:01 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 E TULLAHOMA 35.37N 86.14W
04/27/2011 COFFEE TN LAW ENFORCEMENT
TREES BLOWN DOWN AND POWER LINES DOWN.
&&
JLMLocal storm report, Apr 27, 6:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG TRACY CITY 35.26N 85.75W
04/27/2011 GRUNDY TN LAW ENFORCEMENT
TREES BLOWN DOWN IN SEVERAL AREAS NEAR TRACY CITY. ONE
TREE FELL ON A HOUSE.
&&
JLMLocal storm report, Apr 27, 6:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 5 S WATERTOWN 36.03N 86.14W
04/27/2011 WILSON TN PUBLIC
ROAD FLOODED AT INTERSECTION OF STATESVILLE ROAD AND
GREENVALE ROAD.
&&
JLMLocal storm report, Apr 27, 7:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 8 SE MANCHESTER 35.39N 85.98W
04/27/2011 COFFEE TN LAW ENFORCEMENT
TREES BLOWN IN THE HILLSBORO COMMUNITY.
&&
JLMSpecial weather statement, Apr 27, 7:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 717 PM CDT WED APR 27 2011 TNZ064-065-078-080-280045- DEKALB-VAN BUREN-WARREN-WHITE- 717 PM CDT WED APR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...VAN BUREN...WARREN AND WHITE COUNTIES... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING NORTHEAST AT 65 MPH. HALF INCH SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. 21
Local storm report, Apr 27, 7:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MCMINNVILLE 35.69N 85.78W
04/27/2011 E0.50 INCH WARREN TN LAW ENFORCEMENT
DIME SIZE HAIL REPORTED NEAR MCMINNVILLE.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 47 min |
| Apr 27, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 38 min |
| Apr 27, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 63 min |
| Apr 27, 7:45 PM CDT | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 11 days |
| Apr 27, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 12 min |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Maury | 67 hr |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Giles | 12 hr |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Giles | 22 hr |
| Apr 27, 9:14 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 25 hr |
| Apr 27, 9:14 PM CDT | River Flood Advisory | OHX | Williamson | 22 hr |
| Apr 27, 10:00 PM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.